Bulletin of the American Mathematical Society

$G$-foliations and their characteristic classes

Franz W. Kamber and Philippe Tondeur

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 84, Number 6 (1978), 1086-1124.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183541463

Mathematical Reviews number (MathSciNet)
MR508449

Zentralblatt MATH identifier
0405.57017

Subjects
Primary: 57D20
Secondary: 57D30

Citation

Kamber, Franz W.; Tondeur, Philippe. $G$-foliations and their characteristic classes. Bull. Amer. Math. Soc. 84 (1978), no. 6, 1086--1124. https://projecteuclid.org/euclid.bams/1183541463


Export citation

References

  • [A] V. I. Arnold, Characteristic class entering in quantization conditions, Functional Anal. Appl. 1 (1967), 1-13.
  • [BA] P. Baum, On the cohomology of homogeneous spaces, Topology 7 (1968), 15-38.
  • [BK] D. Baker, On a class of foliations and the evaluation of their characteristic classes, Bull. Amer. Math. Soc. 83 (1977), 394-396.
  • [BO] A. Borel, Compact Clifford-Klein forms of symmetric spaces, Topology 2 (1963), 11-122.
  • [BR1] I. N. Bernstein and B. I. Rosenfeld, Characteristic classes of foliations, Functional Anal. Appl. 6 (1972), 68-69.
  • [BR2] I. N. Bernstein and B. I. Rosenfeld, Homogeneous spaces of infinite-dimensional Lie algebras and characteristic classes of foliations, Russian Math. Surveys 28 (1973), 107-142.
  • [B1] R. Bott, Lectures on characteristic classes and foliations, Lectures on Algebraic and Differential Topology, Lecture Notes in Math., vol. 279, Springer-Verlag, Berlin and New York, 1972, pp. 1-94.
  • [B2] R. Bott, The Lefschetz formula and exotic characteristic classes, Sympos. Math. Vol. X, Rome, 1972, pp. 95-105.
  • [B3] R. Bott, On the Chern-Weil homomorphism and the continuous cohomology of Lie groups, Advances in Math. 11 (1973), 289-303.
  • [B4] R. Bott, Gelfand-Fuchs cohomology and foliations, Proc. of the 11th Ann. Holiday Sympos. at New Mexico State University (Dec. 1973), 1975, pp. 1-220.
  • [B5] R. Bott, On characteristic classes in the framework of Gelfand-Fuchs cohomology, Société Mathématique de France, Astérisque 32-33 (1976), 113-139.
  • [B6] R. Bott, On some formulas for the characteristic classes of group actions, Lecture Notes in Math., Vol. 652, Springer-Verlag, Berlin and New York, 1978, pp. 25-61.
  • [BH] R. Bott and A. Haefliger, On characteristic classes of Γ-foliations, Bull. Amer. Math. Soc. 78 (1972), 1039-1044.
  • [CA] H. Cartan, Cohomologie réelle d'un espace fibré principal différentiable, Séminaire Cartan, Exposés 19 et 20 (1949/50).
  • [CE] H. Cartan and S. Eilenberg, Homological Algebra, Princeton Univ. Press, Princeton, N. J., 1956.
  • [CH] S. S. Chern, The geometry of G-structures, Bull. Amer. Math. Soc. 72 (1966), 167-219.
  • [CS] S. S. Chern and J. Simons, Characteristic forms and geometric invariants, Ann. of Math. (2) 99 (1974), 48-69.
  • [CL] L. Conlon, Transversally parallelizable foliations of codimension two, Trans. Amer. Math. Soc. 194 (1974), 79-102.
  • [D] T. Duchamp, Characteristic invariants of G-foliations, Ph.D. thesis, University of Illinois, Urbana, Illinois, 1976.
  • [DU] J. L. Dupont, Simplicial De Rham cohomology and characteristic classes of flat bundles, Topology 15 (1976), 233-245.
  • [F1] D. B. Fuks, Finite-dimensional Lie algebras of formal vectorfields and characteristic classes of homogeneous foliations, Izv. Akad. Nauk SSSR 40 (1976), 55-62.
  • [F2] D. B. Fuks, Non-trivialité des classes caractéristiques de g-structures. Applications aux classes caractéristiques de feuilletages, C.R. Acad. Sci. Paris 284 (1977), 1017-1019.
  • [F3] D. B. Fuks, Non-trivialité des classes caractéristiques de g-structures. Applications aux variations des classes caractéristiques de feuilletages, C.R. Acad. Sci. Paris 284 (1977), 1105-1107.
  • [GF1] I. M. Gelfand and D. B. Fuks, The cohomology of the Lie algebra of tangent vectorfields on a smooth manifold, Functional Anal. Appl. 3 (1969), 32-52; ibid. 4 (1970), 23-32.
  • [GF2] I. M. Gelfand and D. B. Fuks, The cohomology of the Lie algebra of formal vectorfields, Izv. Akad. Nauk SSSR 34 (1970), 322-337.
  • [GB] C. Godbillon, Cohomologies d'algèbres de Lie de champs de vecteurs, Séminaire Bourbaki, 25e année (1971/72), no. 421.
  • [GV] C. Godbillon and J. Vey, Un invariant des feuilletages de codimension un, CR. Acad. Sci. Paris 273 (1971), 92-95.
  • [H1] A. Haefliger, Feuilletages sur les variétés ouvertes, Topology 9 (1970), 183-194.
  • [H2] A. Haefliger, Sur les classes caractéristiques des feuilletages, Séminaire Bourbaki, 24e année (1971/72), n° 412.
  • [H3] A. Haefliger, Sur la cohomologie de Gelfand-Fuks, Dijon (1974), Springer Lecture Notes 484 (1975), 121-152.
  • [H4] A. Haefliger, Sur la cohomologie de l'algèbre de Lie des champs de vecteurs, Ann. Sci. École Norm. Sup. 9 (1976), 503-532.
  • [H5] A. Haefliger, Differentiable cohomology, Cours donné au C.I.M.E., 1976.
  • [HT1] J. Heitsch, Deformations of secondary characteristic classes, Topology 12 (1973), 381-388.
  • [HT2] J. Heitsch, Derivatives of secondary characteristic classes (to appear).
  • [HT3] J. Heitsch, Independent variation of secondary characteristic classes (to appear).
  • [K1] J. L. Koszul, Homologie et cohomologie des algèbres de Lie, Bull. Soc. Math. France 78 (1950), 65-127.
  • [K2] J. L. Koszul, Sur un type d'algèbres différentielles en rapport avec la transgression, Coll. de Topologie, Bruxelles (1950), pp. 73-81.
  • [K3] J. L. Koszul, Déformations et connexions localement plates, Ann. Inst. Fourier (Grenoble) 18 (1968), 103-114.
  • [KT1] F. Kamber and Ph. Tondeur, Flat manifolds, Lecture Notes in Math., vol. 67, Springer-Verlag, Berlin and New York, 1968.
  • [KT2] F. Kamber and Ph. Tondeur, Invariant differential operators and cohomology of Lie algebra sheaves, Differentialgeometrie im Grossen, Juli 1969, Berichte aus dem Math. Forschungsinstitut Oberwolfach, Heft 4, Mannheim (1971), 177-230.
  • [KT3] F. Kamber and Ph. Tondeur, Invariant differential operators and cohomology of Lie algebra sheaves, Mem. Amer. Math. Soc. No. 113 (1971).
  • [KT4] F. Kamber and Ph. Tondeur, Characteristic classes of modules over a sheaf of Lie algebras, Notices Amer. Math. Soc. 19 (1972), A-401.
  • [KT5] F. Kamber and Ph. Tondeur, Cohomologie des algèbres de Weil relatives tronquées, C.R. Acad. Sci. Paris 276 (1973), 459-462.
  • [KT6] F. Kamber and Ph. Tondeur, Algèbres de Weil semi-simpliciales, C.R. Acad. Sci. Paris 276 (1973), 1177-1179; Homomorphisme caractéristique d'un fibré principal feuilleté, ibid. 1407-1410; Classes caractéristiques dérivées d'un fibré principal feuilleté, ibid. 1449-1452.
  • [KT7] F. Kamber and Ph. Tondeur, Characteristic invariants of foliated bundles, Manuscripta Math. 11 (1974), 51-89.
  • [KT8] F. Kamber and Ph. Tondeur, Semi-simplicial Weil algebras and characteristic classes for foliated bundles in Čech cohomology, Proc. Sympos. Pure Math. Vol. 27, Part 1, Amer. Math. Soc., Providence, R. I., 1975, pp. 283-294.
  • [KT9] F. Kamber and Ph. Tondeur, Foliated bundles and characteristic classes, Lecture Notes in Math., vol. 493, Springer-Verlag, Berlin and New York, 1975, pp. 1-208.
  • [KT10] F. Kamber and Ph. Tondeur, Classes caractéristiques generalisées des fibrés feuilletés localement homogènes, C.R. Acad. Sci. Paris 279 (1974), 847-850. Quelques classes caractéristiques generalisées nontriviales de fibrés feuilletés, ibid. 921-924.
  • [KT11] F. Kamber and Ph. Tondeur, Non-trivial characteristic invariants of homogeneous foliated bundles, Ann. Sci. École Norm. Sup. 8 (1975), 433-486.
  • [KT12] F. Kamber and Ph. Tondeur, On the linear independence of certain cohomology classes of BГ, Studies in algebraic topology, Advances in Mathematics Supplementary Studies, Vol. 5, 1979, 213—263.
  • [KT13] F. Kamber and Ph. Tondeur, Semi-simplicial Weil algebras and characteristic classes, Tôhoku Math. J. 30 (1978), 373-422.
  • [KT14] F. Kamber and Ph. Tondeur, Classes caractéristiques et suites spectrales d'Eilenberg-Moore, C.R. Acad. Sci. Paris 283 (1976), 883-886.
  • [KT15] F. Kamber and Ph. Tondeur, Characteristic classes and Koszul complexes, Proc. Sympos. Pure Math. vol. 32, Amer. Math. Soc., Providence, R. I., 1978, pp. 159-166.
  • [KT16] F. Kamber and Ph. Tondeur, Cohomology of g-DG-algebras (to appear).
  • [KT17] F. Kamber and Ph. Tondeur, Characteristic classes of complex analytic foliated bundles (to appear).
  • [L1] H. B. Lawson, Foliations, Bull. Amer. Soc. 80 (1974), 369-418.
  • [L2] H. B. Lawson, Lectures on the quantitative theory of foliations, CBMS Regional Conf. Series in Math., vol. 27, 1977.
  • [LN] D. Lehmann, Classes caractéristiques exotiques et J-connexité des espaces de connexions, Ann. Inst Fourier (Grenoble) 24 (1974), 267-306.
  • [LP1] C. Lazarov and J. Pasternack, Secondary characteristic classes for Riemannian foliations, J. Differential Geometry 11 (1976), 365-385.
  • [LP2] C. Lazarov and J. Pasternack, Residues and characteristic classes for Riemannian foliations, J. Differential Geometry 11 (1976), 599-612.
  • [MO1] P. Molino, Classes d'Atiyah d'un feuilletage et connexions transverses projetables, C.R. Acad. Sci. Paris 272 (1971), 779-781.
  • [MO2] P. Molino, Classes caractéristiques et obstructions d'Atiyah pour les fibres principaux feuilletés, C.R. Acad. Sci. Paris 272 (1971), 1376-1378.
  • [MO3] P. Molino, Feuilletages et classes caractéristiques, Sympos. Math. Vol. X, Rome (1972), 199-209.
  • [MO4] P. Molino, Propriétés cohomologiques et propriétés topologiques des feuilletages a connexion transverse projetable, Topology 12 (1973), 317-325.
  • [MR] S. Morita, A remark on the continuous variation of secondary characteristic classes of foliations, J. Math. Soc. Japan 29 (1977), 253-260.
  • [MS] V. P. Maslov, Théorie des perturbations et méthodes asymptotiques, Gauthier-Villars, Paris, 1972.
  • [MT] Y. Matsushima, On Betti numbers of compact locally symmetric Riemannian manifolds, Osaka J. Math. 14 (1962), 1-20.
  • [NS] S. Nishikawa and H. Sato, On characteristic classes of Riemannian, conformal and projective foliations, J. Math. Soc. Japan 28 (1976), 223-241.
  • [P] J. Pasternack, Foliations and compact Lie group actions, Comment Math. Helv. 46 (1971), 467-477.
  • [RE] R. Reinhart, Foliated manifolds with bundle-like metrics, Ann. of Math. (2) 69 (1959), 119-132.
  • [ST] H. Shulman and D. Tischler, Leaf invariants of foliations and the Van Est isomorphism, J. Differential Geometry 11 (1976), 535-546.
  • [TH] W. Thurston, Noncobordant foliations of S3, Bull. Amer. Math. Soc. 78 (1972), 511-514.
  • [Y] K. Yamato, Examples of foliations with non-trivial exotic characteristic classes, Osaka J. Math. 12 (1975), 401-417.